Sick pets may be dangerous for drug allergic people

Enrico Scala, M. Giant, A. Mari, R. Paganelli

Research output: Contribution to journalArticle

Abstract

A 56-year-old woman complained of an adverse reaction to drug after having handled a tablet of amoxicillin, prescribed by the veterinarian to her ill dog. An urticarial rash, occurred during ampicillin treatment, about eight years before. An immediate reaction to benzylpenicilloyl polylysine, ampicillin and amoxicillin was observed at intradermal test. The peculiarity of this clinical case resides in the fact that the allergic reaction has been induced handling a veterinary medicine. Allergists should include a specific alert information about the chance to be exposed to drug produced for use in animals.

Original languageEnglish
Pages (from-to)36-37
Number of pages2
JournalItalian Journal of Allergy and Clinical Immunology
Volume17
Issue number1
Publication statusPublished - Mar 2007

    Fingerprint

Keywords

  • Adverse drug reaction
  • Immediate allergy
  • Veterinarian drug

ASJC Scopus subject areas

  • Immunology and Allergy

Cite this